Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

August 2, 2012Cumberland County, Effingham County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 2, 2012, 6:28 PM CDT for Cumberland County, Effingham County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 6:28 PM CDT (23:28 UTC)
Expired
Aug 2, 2012, 7:30 PM CDT
In force
62 min
Issued by
NWS Lincoln, IL

Counties Cumberland County, IL, Effingham County, IL

The radar

The Evansville,IN radar (KVWX), 117 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WWUS83 KILX 022328
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
628 PM CDT THU AUG 2 2012

ILZ061-062-066-067-030030-
CUMBERLAND-EFFINGHAM-JASPER-SHELBY-
628 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EFFINGHAM...SOUTHEASTERN
SHELBY...WESTERN CUMBERLAND AND WESTERN JASPER COUNTIES UNTIL 730 PM
CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER CITY TO 
EDGEWOOD...MOVING EAST NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH 
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  STEWARDSON...
  SHUMWAY...
  WATSON...
  EFFINGHAM...
  TEUTOPOLIS...
  NEOGA...

OTHER LOCATIONS AFFECTED INCLUDE...ALTAMONT RESERVOIR...MODE...
MOCCASIN...MASON...LAKE SARA AND HEARTVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3892 8880 3932 8879 3938 8821 3892 8819
TIME...MOT...LOC 2328Z 243DEG 27KT 3925 8871 3895 8870

$$

HUETTL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:14 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 2, 3:14 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT THU AUG 2 2012

.DISCUSSION...
ISSUED 314 PM CDT THU AUG 2 2012

MODELS IN PRETTY GOOD AGREEMENT WITH OVERALL ZONAL PATTERN AND A
MID LEVEL TROUGH COMING THROUGH THIS WEEKEND. ONLY DIFFERENCES
SEEN ARE WITH AMOUNT OF QPF AND TEMPS...GFS REMAINS TOO COOL AND
TOO WET SO FOLLOWING THE NAM/ECMWF/SREF LOOKS LIKE THE DIRECTION
TO GO THIS PACKAGE. MAIN CONCERNS THIS FORECAST PACKAGE INCLUDE
PCPN CHANCES THROUGH THE WEEKEND AND POSSIBLE HEAT HEADLINES AGAIN
OVER NEXT COUPLE OF DAYS.

SHORT TERM...TONIGHT THROUGH SUNDAY

REMNANTS OF LAST NIGHTS MCS AND ASSOCIATED MCV HAVE MADE THEIR WAY
INTO WEST CENTRAL IL THIS AFTERNOON. THUNDERSTORMS HAVE RE-FIRED
ALONG THE MISS RIVER AND LITTLE FURTHER EAST IN THE SOUTHERN AND
SOUTHEASTERN PARTS OF THE CWA. BELIEVE THESE STORMS WILL CONTINUE
ACROSS SOUTHERN PORTIONS OF THE CWA THIS EVENING AND THEN
TRANSITION TO ACROSS THE SOUTHEASTERN PARTS OF THE CWA AFTER
MIDNIGHT. BASED ON RADAR TRENDS...LOOKS LIKE THE STORMS SHOULD
STAY SOUTH OF A BEARDSTOWN TO GEORGETOWN LINE THIS EVENING. GRIDS
AND FORECAST SHOULD REFLECT THIS. BEYOND TONIGHT...SOME QUESTION
AS TO WHETHER THERE WILL BE PCPN TOMORROW AND TOMORROW NIGHT.
ORIGINALLY HAD SLIGHT CHC THERE BUT SEE ENOUGH UNCERTAINTY THAT AM
GOING DRY NOW. THEN THE MID LEVEL TROUGH AND ASSOCIATED FRONTAL
SYSTEM WILL APPROACH THE AREA SATURDAY. MODELS HAVE TRENDED SLOWER
WITH FROPA AND NOW APPEARS TIME OF FROPA WILL BE SATURDAY EVENING
AROUND 00Z. BELIEVE SAT MORNING WILL BE DRY AND THEN HAVE CHC POPS
FOR AFTERNOON IN THE WESTERN HALF OF THE CWA.
HOWEVER...GRIDS/FORECAST WILL REFLECT CHC PCPN FOR WHOLE DAY...
THOUGH BELIEVE IT WILL BE PRIMARILY AFTERNOON AS ATMOSPHERE AHEAD
OF THE FRONT SHOULD BE VERY CAPPED. HIGHEST/LIKELY POPS WILL BE IN
THE NORTHEASTERN PARTS OF THE CWA FOR SATURDAY NIGHT. BY SUNDAY
PCPN SHOULD BE OUT OF THE CWA BUT WILL HOLD ONTO A SLIGHT CHC FOR
SUNDAY IN THE EAST.

TEMPS WILL GET QUITE WARM AGAIN...BUT STAY JUST BELOW RECORDS.
COMBINATION OF THE CONTINUED HEAT AND SLIGHTLY HIGHER HUMIDITY
WILL PUSH HEAT INDEX VALUES INTO THE ADVISORY LEVELS FOR TOMORROW
AFTERNOON AND SATURDAY. HOWEVER...SOME UNCERTAINTY WITH CLOUD
COVER TOMORROW AND HOW WARM IT WILL REALLY GET. HOW HIGH DEWPOINTS
WILL BE TOMORROW IS UNCERTAIN TOO. SO WILL NOT HAVE HEAT HEADLINE
TOMORROW AND LET NIGHT SHIFT MAKE FINAL DECISION. A HEADLINE FOR
SATURDAY LOOKS MORE LIKELY GIVEN HIGHER DEWPOINTS IN THE LOWER 70S
AHEAD OF THE FRONT AND TEMPS AT OR NEAR 100.

MET GUIDANCE LOOKED CLOSEST TO TEMPS THROUGH THE WEEKEND...BUT
WENT SLIGHTLY COOLER TOMORROW AND SLIGHTLY WARMER SATURDAY.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

ONCE THE MID LEVEL TROUGH PUSHES THROUGH SAT NIGHT AND SUNDAY THE
PATTERN OVER THE AREA WILL BECOME NORTHWESTERLY THROUGH THE
PERIOD. THIS SHOULD BRING IN COOLER TEMPS AND CONTINUED DRY
WEATHER. APPEARS TEMPS COULD STILL BE IN THE UPPER 90S...MAINLY
DUE TO THE VERY DRY CONDITIONS ON THE SFC THROUGH THE PERIOD.

AUTEN
&&

.AVIATION...
ISSUED 1255 PM CDT THU AUG 2 2012

CONTINUED VFR CONDITIONS IN THE CENTRAL IL TERMINAL AIRPORTS
THROUGH 18Z/1 PM FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD
STAY SW OF THE CENTRAL IL TAF SITES AND ALSO NORTH OF IL OVER WI.
A SHORT WAVE DISTURBANCE OVER NORTHERN CENTRAL/NE MO WILL TRACK SE
INTO THE MID MS VALLEY THIS EVENING...AND INTO MID TN BY 18Z/1 PM
FRIDAY. THE BRUNT OF THE CONVECTION SHOULD STAY SW OF CENTRAL IL
THROUGH THIS EVENING ACROSS SW IL INTO MO. MAINLY EXPECTING BROKEN
CIRRUS CLOUDS 20-30K FT OVER AREA AND BEING SCATTERED OVERNIGHT.
PERHAPS FEW-SCT MID LEVEL CLOUDS 8-12K FT AT SPI AND DEC THIS
AFTERNOON CLOSER TO THE DISTURBANCE. SCATTERED CUMULUS CLOUDS TO
APPEAR LATER FRI MORNING WITH HIGHER DEWPOINTS IN THE UPPER 60S TO
NEAR 70F. SE WINDS NEAR 10 KTS WITH FEW GUSTS NEAR 15 KTS THIS
AFTERNOON TO BECOME LIGHT AFTER SUNSET AND BE SE 7-11 KTS AFTER
15Z/10 AM FRI.

07
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 3:05 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT THU AUG 2 2012

ILZ027>031-037-038-043>046-055-057-031100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-
STARK-TAZEWELL-VERMILION-WOODFORD-
305 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER
90S. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY...HEAT INDEX
VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND
SATURDAY...WITH TEMPERATURES RANGING FROM 95 TO 100 DEGREES.
SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE
NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY
LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND
SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107
DEGREES.

THE BEST CHANCE FOR FOR THUNDERSTORMS WILL BE SATURDAY AFTERNOON
AND SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS
INTO SUNDAY MORNING OVER EASTERN ILLINOIS AS A FAIRLY STRONG COLD
FRONT MOVES SOUTHEAST ACROSS ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040>042-047>054-056-061>063-066>068-071>073-031100-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-
FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
305 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO BETWEEN 96 AND 102
DEGREES. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY... HEAT
INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS
AFTERNOON.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING...MAINLY
SOUTH OF A RUSHVILLE TO DECATUR TO TERRE HAUTE LINE. ALTHOUGH NO
ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED...A FEW OF THE
STORMS WILL BECOME STRONG WITH GUSTY WINDS OF 45 TO 55 MPH...SMALL
HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINS REDUCING
VISIBILITIES TO A MILE OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND
SATURDAY...WITH TEMPERATURES IN THE UPPER 90S AND LOWER 100S.
SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE
NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY
LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND
SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107
DEGREES DURING THE AFTERNOON HOURS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS OVER
EASTERN ILLINOIS INTO SUNDAY MORNING AS A FAIRLY STRONG COLD FRONT
MOVES SOUTHEAST ACROSS ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

In the hours before

Special weather statement, Aug 2, 2:48 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT THU AUG 2 2012

ILZ052-053-061-022045-
CHRISTIAN-MACON-SHELBY-
248 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN
CHRISTIAN...NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL
345 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAYLORVILLE...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS
STORM. TAYLORVILLE AIRPORT MEASURED A WIND GUST OF 46 MPH AT 235 PM.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON...
  ASSUMPTION...
  BLUE MOUND...
  MOWEAQUA...
  MACON...

OTHER LOCATIONS AFFECTED INCLUDE...OWANECO AND WILLEYS.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3985 8908 3962 8881 3941 8922 3956 8939
TIME...MOT...LOC 1946Z 231DEG 13KT 3955 8922

HUETTL
Special weather statement, Aug 2, 4:57 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
457 PM CDT THU AUG 2 2012

ILZ051-052-061-022300-
CHRISTIAN-SANGAMON-SHELBY-
457 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...SHELBY AND
SOUTHEASTERN SANGAMON COUNTIES UNTIL 600 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINCAID TO 6 MILES
NORTH OF NOKOMIS TO 6 MILES WEST OF COWDEN...MOVING NORTHEAST AT 20
MPH. SOME BRANCHES WERE BLOWN DOWN IN OCONEE IN SOUTHWEST SHELBY
COUNTY AROUND 450 PM.

PENNY SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  PANA...
  KINCAID...
  LAKEWOOD...
  TOWER HILL...
  TAYLORVILLE...
  EDINBURG...

OTHER LOCATIONS AFFECTED INCLUDE...PALMER...OCONEE...HERRICK...
SICILY...VANDERVILLE AND ROSAMOND.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3925 8915 3935 8915 3935 8936 3950 8954
      3952 8954 3952 8956 3956 8961 3986 8934
      3965 8915 3947 8860 3921 8887 3921 8905
TIME...MOT...LOC 2156Z 213DEG 17KT 3957 8946 3941 8929
          3928 8896

HUETTL
Special weather statement, Aug 2, 6:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
628 PM CDT THU AUG 2 2012

ILZ061-062-066-067-030030-
CUMBERLAND-EFFINGHAM-JASPER-SHELBY-
628 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EFFINGHAM...SOUTHEASTERN
SHELBY...WESTERN CUMBERLAND AND WESTERN JASPER COUNTIES UNTIL 730 PM
CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER CITY TO
EDGEWOOD...MOVING EAST NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  STEWARDSON...
  SHUMWAY...
  WATSON...
  EFFINGHAM...
  TEUTOPOLIS...
  NEOGA...

OTHER LOCATIONS AFFECTED INCLUDE...ALTAMONT RESERVOIR...MODE...
MOCCASIN...MASON...LAKE SARA AND HEARTVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3892 8880 3932 8879 3938 8821 3892 8819
TIME...MOT...LOC 2328Z 243DEG 27KT 3925 8871 3895 8870

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:48 PM CDTSpecial Weather StatementILXChristian57 min
Aug 2, 4:57 PM CDTSpecial Weather StatementILXChristian, Shelby63 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.